Hail, Bonner
- When
- May 29, 9:15 PM PST to 9:20 PM PST
- Where
- Bonner County, Blanchard
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 48.020, -116.980
A trained spotter reported 0.75 inch hail in Blanchard, Idaho.
Most thunderstorms moved through Eastern Washington but a few did manage to move through Northern Idaho as well.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Most thunderstorms moved through Eastern Washington but a few did manage to move through Northern Idaho as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 29, 8:03 PM PST, 1 hour 12 minutes earlier.
Area Forecast Discussion National Weather Service Spokane WA 903 PM PDT FRI MAY 29 2015 .SYNOPSIS... Scattered showers and thunderstorms will continue this evening across the Inland Northwest as a weak shortwave trough moves through the area.Some of these storms will likely produce locally heavy rains and hail. Another round of showers and thunderstorms will likely develop late tonight into Saturday morning. Through the remainder of the weekend the main threat of thunderstorms will be confined to a small portion of southeast Washington and north central Idaho. Meanwhile most locations will see very warm temperatures with highs in the 80s. Thunderstorm chances will increase markedly on Monday into Tuesday as a strong upper level trough moves in from the south. Some of the storms on Monday could be strong and may produce large hail and strong winds. Unsettled and cooler weather will persist into the remainder of the work week with a threat of showers and thunderstorms each day. && .DISCUSSION... Update to remove mention of expired flood watch for the East Slopes North Cascades. No other significant changes made. /Pelatti && .AVIATION...00Z TAFS: Numerous thunderstorms producing hail, heavy downpours, gusty wind, and frequent lightning moving across the northern half of the aviation area will remain problematic this afternoon and evening. A second weather disturbance traveling through the forecast area tonight between 6-15Z is expected to produce forced elevated nocturnal showers and thunderstorms then daytime heating Saturday morning should allow for their diminishment if they have not already exited the area which may take as long as 18Z Saturday for it to occur. /Pelatti && .PRELIMINARY POINT TEMPS/POPS... Spokane 60 84 57 83 59 77 / 60 30 10 10 10 60 Coeur d'Alene 58 83 55 82 57 77 / 60 50 10 10 10 60 Pullman 59 82 55 82 56 75 / 50 30 10 10 20 60 Lewiston 63 88 62 89 63 82 / 40 30 20 20 20 70 Colville 56 86 53 86 56 80 / 80 30 20 10 10 60 Sandpoint 54 83 52 80 54 76 / 60 50 20 10 10 70 Kellogg 56 81 53 80 55 74 / 40 50 20 20 20 70 Moses Lake 61 92 57 88 62 83 / 30 10 0 0 10 50 Wenatchee 61 92 60 86 63 80 / 50 10 0 0 10 60 Omak 57 90 52 85 56 81 / 80 20 10 0 10 70 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KOTX 621 AM PDT FRI MAY 29 2015 IDZ002>004-026-027-WAZ031>036-044-301330- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WATERVILLE PLATEAU- 621 AM PDT FRI MAY 29 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A low pressure system will move in over the region early next week. This weather system will result in afternoon and evening thunderstorms across much of the region. The main threat from these storms will be heavy rain...although lightning with small hail and gusty winds are additional concerns. This may result in localized flooding of low lying and urbanized areas. Heavy rain from thunderstorms will also increase the risk of flash flooding or debris flows, especially for areas located in steep terrain. IDZ001-WAZ037-038-301330- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 621 AM PDT FRI MAY 29 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT There is a small potential for a few stronger thunderstorms to develop this afternoon and mainly for communities closer to the Canadian border. Thunderstorms will be capable of producing heavy downpours, small hail and gusty winds up to 30-40 mph. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A low pressure system will move in over the region early next week. This weather system will result in afternoon and evening thunderstorms across much of the region. The main threat from these storms will be heavy rain...although lightning with small hail and gusty winds are additional concerns. This may result in localized flooding of low lying and urbanized areas. Heavy rain from thunderstorms will also increase the risk of flash flooding or debris flows, especially for areas located in steep terrain. WAZ041>043-301330- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 621 AM PDT FRI MAY 29 2015 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT Slow moving thunderstorms will develop over the east slopes of the northern Cascades this afternoon. Thunderstorms will be capable of producing torrential downpours with high rain rates. Main concern will be for the potential of flash flooding or debris flows in and around recent burn scars. Additional threats will include small hail and wind gusts up to 30-40 mph. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A low pressure system will move in over the region early next week. This weather system will result in afternoon and evening thunderstorms across much of the region. The main threat from these storms will be heavy rain...although lightning with small hail and gusty winds are additional concerns. This may result in localized flooding of low lying and urbanized areas. Heavy rain from thunderstorms will also increase the risk of flash flooding or debris flows, especially for areas located in steep terrain.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
500 PM PDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD NIGHTHAWK 48.97N 119.64W
05/29/2015 OKANOGAN WA PUBLIC
WATER WAS REPORTED OVER LOOMIS-OROVILLE ROAD. THERE WERE
ALSO REPORTS OF MUD AND DEBRIS COVERING THE ROAD IN
LOCATIONS AS WELL AS POSSIBLE WASHOUTS.
&&
JFOXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
510 PM PDT FRI MAY 29 2015
WAZ041-042-044-300100-
WENATCHEE AREA WA-WATERVILLE PLATEAU WA-
EAST SLOPES NORTHERN CASCADES WA-
510 PM PDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS AND SOUTH
CENTRAL CHELAN COUNTIES UNTIL 600 PM PDT...
AT 509 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF SOUTH WENATCHEE...OR 9 MILES SOUTH OF WENATCHEE...
MOVING NORTHEAST AT 20 MPH.
DIME TO NICKEL SIZE HAIL...TORRENTIAL DOWNPOURS...AND WINDS IN EXCESS OF
30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WENATCHEE...EAST WENATCHEE...ROCK ISLAND...SOUTH WENATCHEE...EAST
WENATCHEE BENCH...WEST WENATCHEE...MISSION RIDGE...MALAGA...AND COLOCKUM
TARPS BURN SCAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4751 12021 4735 11996 4726 12031 4726 12039
4727 12042 4730 12047
TIME...MOT...LOC 0009Z 245DEG 16KT 4730 12038
SBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 527 PM PDT FRI MAY 29 2015 WAZ035-038-043-044-300115- UPPER COLUMBIA BASIN WA-OKANOGAN VALLEY WA-WATERVILLE PLATEAU WA- OKANOGAN HIGHLANDS WA- 527 PM PDT FRI MAY 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...NORTHWESTERN LINCOLN...SOUTHWESTERN FERRY...NORTHEASTERN DOUGLAS AND SOUTHEASTERN OKANOGAN COUNTIES UNTIL 615 PM PDT... AT 526 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF BANKS LAKE SOUTH...OR 41 MILES SOUTHEAST OF OMAK...MOVING EAST AT 20 MPH. HEAVY RAINFALL...DIME SIZE HAIL...FREQUENT LIGHTNING...AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BANKS LAKE SOUTH...COULEE DAM...GRAND COULEE...ELECTRIC CITY... WILBUR...ALMIRA...ELMER CITY...CRESTON...HARTLINE...NILLES CORNER... GOVAN...LEAHY...BAGDAD JUNCTION...SPRING CANYON CAMPGROUND...DRY FALLS JUNCTION...MOLD...SHERMAN...SIMS CORNER AND KELLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4762 11941 4802 11952 4814 11857 4769 11841 TIME...MOT...LOC 0026Z 263DEG 17KT 4789 11908 EK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 603 PM PDT FRI MAY 29 2015 WAZ037-038-300145- NORTHEAST MOUNTAINS WA-OKANOGAN HIGHLANDS WA- 603 PM PDT FRI MAY 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FERRY AND WEST CENTRAL STEVENS COUNTIES UNTIL 645 PM PDT... AT 602 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF SHERMAN PASS...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RICE...LAKE ELLEN CAMPGROUND...AND LAKE ROOSEVELT BETWEEN RICE AND KETTLE FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4842 11840 4847 11842 4855 11807 4843 11803 TIME...MOT...LOC 0102Z 258DEG 16KT 4845 11833 SB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 649 PM PDT FRI MAY 29 2015 WAZ037-300245- NORTHEAST MOUNTAINS WA- 649 PM PDT FRI MAY 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL STEVENS AND WEST CENTRAL PEND OREILLE COUNTIES UNTIL 745 PM PDT... AT 648 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BETWEEN ORIN AND ARDEN...SOUTH OF COLVILLE...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...TORRENTIAL DOWNPOURS...AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLVILLE...ARDEN AND ORIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4839 11796 4848 11804 4867 11758 4852 11747 TIME...MOT...LOC 0148Z 248DEG 18KT 4845 11790 SB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 905 PM PDT FRI MAY 29 2015 IDZ001-WAZ037-300445- NORTHERN PANHANDLE ID-NORTHEAST MOUNTAINS WA- 905 PM PDT FRI MAY 29 2015 ...SPECIAL WEATHER STATEMENT... AT 900 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF NEWPORT...OR 12 MILES SOUTHWEST OF PRIEST RIVER... MOVING NORTHEAST AT 20 MPH. WINDS OF 35 MPH ARE LIKELY WITH THIS STORM...AS WELL AS PEAS SIZE TO ONE HALF INCH DIAMETER SIZE HAIL THROUGH 945 PM. LOCATIONS IMPACTED INCLUDE... PRIEST RIVER...NEWPORT...OLDTOWN...DIAMOND LAKE AND BLANCHARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. IF ON OR NEAR DIAMOND LAKE...AS WELL AS OTHER NEARBY LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4797 11705 4812 11721 4828 11696 4805 11673 TIME...MOT...LOC 0400Z 240DEG 18KT 4804 11709 BZ
The Spokane radar (KOTX), 61 km away, was scanning. The volume nearest the first event began at 05:16 UTC.
1 hail. Local standard time, as filed.
A trained spotter reported 0.75 inch hail in Blanchard, Idaho.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2015Every state in 2015This day in weather historyWarnings in Idaho, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569213.